Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Pneumonia, consistent fever. Taken antibiotics. What could be the reason for fever?

hi my nephew had pneumonia last week and after 5 days, the fever came back and wouldn t go away. his doctor already increased dosage of the anitbiotics and said the reason for the fever is maybe the meds were not administered well, that is if the baby vomits it is not replaced. what might be the cause of the consistent fever? thanks
Asked On : Wed, 1 Aug 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and thanks for writing in at HCM
The reasons for consistent fever might be:
1. Vomits after taking the medicine. With vomit medication comes out or in other way you misses the dose. That cause the infection in the lungs to grow and at last results in fever.
2. The antibiotic you are taking are resistant to the bacteria causing pneumonia. Hence the antibiotic (although taken all the doses) doesn't effect on it and the infection increases.
Now my advise to you is to consult your doctor again and revise the doses and ask the doctor for I.V. administration of the antibiotic that will help in quick healing.
Additionally if your nephew has associated symptoms (you have not explained it in your mail) like breathlessness, high grade fever not reducing with antipyretics than go and admit him in the hospital.
Hope you have got answer to all your queries
Best Wishes
Answered: Wed, 1 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor